Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 388, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 25, 2002, 6:43 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 25, 2002, 7:25 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Forrest County, MS, Jones County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS54 KJAN 252343 SVRJAN MSC035-067-260025- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 641 PM CDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 725 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF PETAL...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PETAL AT 700 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3122 8923 3126 8902 3155 8906 3149 8934
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 2:30 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUL 25 2002 MAIN FORECAST PROBLEMS CONTINUE TO BE THE LOCATION AND COVERAGE OF AFTERNOON AND EVENING CONVECTION THROUGH FRIDAY LATEST MODEL GUIDANCE DOESNT INDICATE THAT THERE WILL BE MUCH CHANGE TO THE ONGOING FORECAST PACKAGE. 500MB HIGH PRESSURE RIDGE TO BUILD INTO THE NORTHWEST CWFA LATER TONIGHT. PW VALUES BEGIN TO DROP BELOW TWO INCHES IN THE DELTA OVERNIGHT.. THIS TREND WILL CONTINUE THROUGH CENTRAL PORTIONS OF THE CWFA THROUGH TOMORROW NIGHT. THE SOUTH AND SOUTHEAST ZONES PWS STAY AT OR ABOVE TWO INCHES THROUGH FRIDAY NIGHT...UNTIL THE SURFACE RIDGE AND UPPER LEVEL RIDGE BUILD IN OVER THE ENTIRE STATE. SHORTWAVE ENERGY ASSOCIATED WITH SHEAR AXIS TO REMAIN IN PLACE THROUGH 60 HOURS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WHICH COULD HELP TO ENHANCE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH FRIDAY. FRONTAL BOUNDARY SITUATED TO THE NORTH WILL BECOME DIFFUSE LATER TODAY...AND SHOULD CEASE TO FOCUS PRECIP AT THE SURFACE. POPS IN THE NORTH SHOULD BE VERY ISOLATED IN NATURE...WITH NO SURFACE FEATURES...ONLY WEAK UPPER LEVEL ENERGY...AND DECREASING MOISTURE. ALONG AND SOUTH OF 20...POPS SHOULD BE SCATTERED IN COVERAGE AND DIURNAL IN NATURE THROUGH FRIDAY. SEABREEZE COULD FOCUS PRECIP IN THE SOUTHERN ZONES BOTH FRIDAY AND SATURDAY. HOWEVER...BY LATE SATURDAY...PWS HAVE DROPPED BELOW 2 INCHES IN THE SOUTHERN TIER OF ZONES...AND WILL DROP POPS TO ISOLATED IN ALL LOCALES. FOR TEMPERATURES...CURRENT TRENDS LOOK PRETTY GOOD AND SEE NO REASON TO STRAY TOO FAR FROM ONGOING FORECAST. FIRST PERIOD POPS WILL BE BASED LARGELY ON RADAR TRENDS AT THE TIME OF ZONE ISSUANCE. IN THE EXTENDED...RIDGE IN PLACE OVER THE CWFA THROUGH LATE WEDNESDAY...BEFORE WEAKENING ON THURSDAY. OVERALL...TEMPS WILL BE WARM AND CONVECTION SCATTERED/ISOLATED IN COVERAGE AND DIURNAL IN NATURE. PRELIM NUMBERS... JAN 72/92/73/94/73 33221 MEI 72/93/72/95/72 33221 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Special weather statement, Jul 25, 1:30 PM CDT, 5 hours 13 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU JUL 25 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EASTERN LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH 9 PM THIS EVENING. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. HOWEVER...THUNDERSTORMS SHOULD BE MOST NUMEROUS TO THE EAST OF INTERSTATE 55 WHERE WIND GUSTS OF 40 TO 50 MILES AN HOUR...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE SLOW SOUTHEAST MOVEMENT OF THE STORMS COULD ALSO RESULT IN VERY LOCALIZED FLOODING ON STREETS AND IN POOR DRAINAGE AREAS. A MOIST AND UNSTABLE AIRMASS REMAINS ACROSS THE AREA. THIS AIRMASS WILL COMBINE WITH DAYTIME HEATING...AND DISTURBANCES IN THE UPPER ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS THE REGION. INTERACTING OUTFLOW BOUNDARIES WILL ESPECIALLY ASSIST THUNDERSTORM COVERAGE ACROSS... EAST-CENTRAL AND SOUTH MISSISSIPPI. MOST OF THE ACTIVITY SHOULD DIE OUT COMPLETELY BETWEEN 10 PM AND MIDNIGHT. THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jul 25, 2:06 PM CDT, 4 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU JUL 25 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EASTERN LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH 9 PM THIS EVENING. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. HOWEVER...THUNDERSTORMS SHOULD BE MOST NUMEROUS TO THE EAST OF INTERSTATE 55 WHERE WIND GUSTS OF 40 TO 50 MILES AN HOUR...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE SLOW SOUTHEAST MOVEMENT OF THE STORMS COULD ALSO RESULT IN VERY LOCALIZED FLOODING ON STREETS AND IN POOR DRAINAGE AREAS. A MOIST AND UNSTABLE AIRMASS REMAINS ACROSS THE AREA. THIS AIRMASS WILL COMBINE WITH DAYTIME HEATING...AND DISTURBANCES IN THE UPPER ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS THE REGION. INTERACTING OUTFLOW BOUNDARIES WILL ESPECIALLY ASSIST THUNDERSTORM COVERAGE ACROSS... EAST-CENTRAL AND SOUTH MISSISSIPPI. MOST OF THE ACTIVITY SHOULD DIE OUT COMPLETELY BETWEEN 10 PM AND MIDNIGHT. THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.